Topiramate (topomax) - blurred vision & change of sensation in extremities

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

lexique
New Member


Date Joined Oct 2010
Total Posts : 18
   Posted 6/30/2011 6:03 PM (GMT -6)   
I've been taking topiramate for just over a month now and am wondering if anyone has experienced any problems with blurred vision, or other visual disturbances, or with a change of sensation in their extremities, or even their face while taking this medication.
 
I know their are lots of websites out there that list different side effects that can be experienced while on medications but I don't want to be influenced by the things that I could be experiencing, and yes, I have tried to discussed with a pharmacist/physician already, but with this being a long weekend there's not much of an option for medical advice until next week so am hoping I might be able to garner from some of the personal experiences from you brilliant people here.
 
Thanks!

EvilFluorescents
Regular Member


Date Joined Jan 2011
Total Posts : 224
   Posted 7/1/2011 2:27 PM (GMT -6)   
Hi Lexique,

If your referring to tingling in the face and feet, that's fairly typical with topamax and will likely go away in time. There are some supplements you can take to help (vitamin b12, zinc, selenium, baking soda water in moderation).

Now... the blurred vision can be more serious. You need to call your doctor and if s/he's not in call his/her emergency contact number. You'll probably need to be tapered (don't just stop taking it) off the drug.

lexique
New Member


Date Joined Oct 2010
Total Posts : 18
   Posted 7/2/2011 10:22 PM (GMT -6)   
I've had so many seemingly random symptoms over the last few years and finally found a physician who doesn't just tell me that everything is all in my head, or caused by stressed, but even though migraines explain a lot of what has been happening I am not sold that they explain everything. I wouldn't have described the feeling as a tingling (such a medical term) but I guess kind of fits too. It is reassuring to hear that what I am experiencing this time, or at least some of it could be med related.

The blurred and double vision is another issue that I know could be migraines, just wondered if it was possibly med related, or just coincidence that it started and hasn't really gone away since the last increase in meds. Lovely long weekends, I'll place a call in to my physicians office when they open up again next week. Not liking the idea of DCing yet another med as I am running out of preventative options, but will see what the doc says.

Thanks for the insight! What did we ever do before the internet...

lostinthewoods
Regular Member


Date Joined Jan 2011
Total Posts : 28
   Posted 7/4/2011 10:29 PM (GMT -6)   
When I first went on this med it was in the middle of a cold Canadian winter. I also have Raynauds which causes tingling fingers and toes, when exposed to cold temperatures. I have had that condition for quite a long time and never have I ever experienced a winter in which my hands and feet got as bad as they did this year. My doctor could not give me any answers, just wait and see if next year they are any better and I am still on the meds.
 
I work in a commercial kitchen. My feet would fall asleep constantly, and get the pins and needles feeling. Now, that happens once in a while. I would get the same thing happen to my hands. I would lose sensation in my hands. I can remember a few times when I cut myself. I eventually jut started to change menu items on the days my hands were really numb and I couldn't use knives really well. I also used to drop stuff too, and I had a hard time picking up plates (one right after the other for plate service). Now, that was when I was on the med for a short while, like the first few months. I did talk to my doctor about all that, cause it scared the crap out of me. I have been taking the med for 8 months now. The only thing I know I am having a hard time with now is verbalizing what I want to say. It is almost like the words are being robbed from me. Oh yeah, maybe it was a muscle twitch, maybe it was the drug. I was working the line. filled a plate and was ready to pass it over. All of a sudden, I felt kind of wierd, and the plate flew. Nobody got hurt!
 
I like topamax, it really is my last option. I hope it works for you.
 
 
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, April 22, 2018 10:04 PM (GMT -6)
There are a total of 2,954,433 posts in 324,121 threads.
View Active Threads


Who's Online
This forum has 162162 registered members. Please welcome our newest member, Shohga.
309 Guest(s), 6 Registered Member(s) are currently online.  Details
FATPRO, theHTreturns..., Sinmiedo, LisaInIndiana, Thomarann, KYLEb23